Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 30, 2004, 4:46 PM MDT for Roosevelt County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 4:46 PM MDT (22:46 UTC)
- Expired
- Apr 30, 2004, 5:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 302246 SVRABQ NMC041-302330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 530 PM MDT * AT 445 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER PEP...OR ABOUT 24 MILES SOUTH OF PORTALES...MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR MILNESAND. * OTHER LOCATIONS IN THE WARNING INCLUDE CAUSEY AND LINGO SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3393 10338 3375 10339 3368 10279 3393 10277 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:50 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 30, 2:50 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MDT FRI APR 30 2004 .DISCUSSION...AS FAR AS TONIGHT...INCREASED POPS ACROSS MOST OF THE AREA ESPECIALLY SOUTH WHERE RADAR TRENDS SHOW INTENSIFICATION DUE TO JET INFLUENCE. IT APPEARS THAT ISOLATED TO SCATTERED CONVECTION WILL REMAIN INTO THE MID EVENING HOURS ACROSS WESTERN AREAS BEFORE DISSIPATING. HELD ONTO SCATTERED POPS SOUTHEAST THE WHOLE NIGHT AS ETA SUITE CONTINUES INDICATE A SPIN UP VORT DOWN THERE. HOWEVER... NOT BUYING INTO THE TOTAL ETA SOLUTION AND WILL BE CONSERVATIVE. GUIDANCE FOR ROSWELL WIDE RANGING WITH 21 ASSOCIATED WITH MAV BUT MET COMES IN WITH A 74. THE OTHER ATTENTION GETTER WILL BE SNOW LEVELS AND SNOW ACCUMULATIONS NORTHEAST AND SANGRES. 700 MB ISOTHERMS PROGGED TO DROP TO MINUS 4 TO MINUS 8 DEPENDING ON WHICH MODEL YOU BELIEVE IN. THUS WILL GO WITH SNOW LEVELS DROPPING TO 5000 FEET UP IN THE NORTHEAST AFTER MIDNIGHT. MOST OF THE DYNAMICS WILL HAVE SHEARED OUT BY THEN SO CANT IMAGINE MORE THAN A HALF AN INCH UP THERE WHILE THE NORTHERN SANGRES AND RATON PASS MAY GET AN EXTRA CONVECTIVE INCH OR SO. REPORTS THAT CAME IN VIA PHONE CALLS APPEAR TO BE A GENERAL 1 TO 2 INCHES UP IN THE NORTHEAST AND SANGRES OVERNIGHT INTO THIS MORNING HOWEVER VERMEJO PARK CAME IN WITH 5.5 INCHES. LAST THING TO WATCH WILL BE THE INTENSITY OF THE EAST CANYON WINDS TONIGHT VICINITY OF ABQ AND SAF. INCREASED CONVECTION TO THE EAST WILL RESULT IN A STRONGER WIND. MAV GUIDANCE MORE BULLISH THAN MET FOR ABQ BUT WILL ONLY GO 10 TO 20 OR 15 TO 25 MPH. NOT A LOT OF CHANGES NEEDED THROUGH THE REST OF THE FORECAST. KEPT RESIDUAL TOKEN 10 POPS BUT CHANGED THE AREA TO THE SOUTHEAST FOR SATURDAY MORNING. AGAIN PLAYING TO THE MORE BULLISH ETA SOLUTION BUT NOT OVERBOARD. LAPSE RATES FOR SATURDAY AFTERNOON LOOK TO BE MARGINAL AT BEST SO NOT EXPECTING ANY ISOLATED SHOWER DEVELOPMENT OVER THE MOUNTAINS. MODELS FAIRLY CONSISTENT IN LOPPING A RIDGE INTO THE AREA SUNDAY INTO MONDAY. LAPSE RATES STEEPEN TO BETWEEN 8 TO 9 C PER KM BETWEEN 850 TO 500 MB BUT MOISTURE WILL BE THE LIMITING FACTOR. MODEL RH RATHER DRY THROUGH THE MID LAYERS ALTHOUGH GFS CONTINUES TO INDICATE SOME MOISTENING AFTERNOON INTO EARLY EVENING VIA CONVECTION. KEPT THINGS DRY HOWEVER. DUE TO THE BUILDING RIDGE ALSO WENT INTO THE MIN T GRIDS TO INDICATE A INVERSIONARY LAYER BETWEEN 8000 TO 9300 FEET. KEPT THIS TREND GOING THROUGH MOST OF THE FORECAST PERIOD. WARMING WITH VERY LITTLE WIND EXPECTED THROUGH MUCH OF THE FORECAST AFTER THE NEXT 24 HOURS. SOME LEE SIDE SIGNATURES SHOWING UP NORTHEAST EARLY NEXT WEEK BUT DONT EXPECT ANYTHING TO BIG ON THE WIND END OF THINGS. RATHER WEAK MID LEVEL FLOW. THE ONLY OTHER THING TO WATCH FOR THE EXTENDED...WEDNESDAY ON WILL BE A RETURN MOISTURE FLOW OUT OF MEXICO AND TEXAS. PER CURRENT MODEL PROGS AND UPPER LEVEL HIGH PLACEMENT MOST OF THIS MOISTURE WILL GET SHEARED INTO ARIZONA SO WILL KEEP SOME PARTLY CLOUDYS AFTERNOON BUT NO MENTION OF HIGH BASED SHOWERS AT THIS TIME. JBW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 033/067 035/077 040 50100 GALLUP.................... 024/066 027/074 030 50100 GRANTS.................... 026/066 027/074 034 50100 GLENWOOD.................. 040/074 037/084 045 50100 CHAMA..................... 023/054 020/063 030 50300 LOS ALAMOS................ 030/058 032/067 037 50200 RED RIVER................. 018/047 017/056 027 50300 TAOS...................... 027/055 024/066 033 50200 SANTA FE.................. 029/058 033/068 038 50200 SANTA FE AIRPORT.......... 031/061 035/070 039 50200 ESPANOLA.................. 033/063 034/073 040 50200 ALBUQUERQUE HEIGHTS....... 040/066 043/074 049 50200 ALBUQUERQUE VALLEY........ 040/068 043/077 049 50200 ALBUQUERQUE FOOTHILLS..... 038/065 040/072 046 50200 ALBUQUERQUE WEST MESA..... 039/067 042/075 047 50200 SOCORRO................... 037/071 041/080 046 50200 SANDIA PARK/CEDAR CREST... 031/058 034/067 039 50400 MORIARTY/ESTANCIA......... 032/060 036/071 041 50200 CARRIZOZO................. 038/064 036/077 044 50300 RUIDOSO................... 037/055 035/069 043 50400 RATON..................... 026/057 029/066 036 50400 LAS VEGAS................. 029/059 030/068 039 50300 ROY....................... 032/056 033/070 040 50300 CLAYTON................... 033/057 034/070 044 50300 SANTA ROSA................ 036/062 037/076 045 50300 TUCUMCARI................. 039/061 038/072 049 50300 FORT SUMNER............... 038/064 039/076 047 50300 CLOVIS.................... 038/062 041/072 047 50410 PORTALES.................. 038/063 041/073 048 50410 ROSWELL................... 044/067 042/076 050 50410 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 50
Hazardous weather outlook, Apr 30, 6:00 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI APR 30 2004 NMZ001>021-026-011200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS NEAR 35 MPH AND PRODUCE SMALL HAIL...PEA TO MARBLE SIZE. UPPER LOW WILL PASS ACROSS THE NORTHERN THIRD OF THE STATE WITH VERY COLD TEMPERATURES ALOFT. THUNDERSTORMS ARE ANTICIPATED TO DEVELOP UNDER THIS COLD POOL THIS AFTERNOON WITH A FEW STORMS PRODUCING HAIL AND GUSTY DOWNDRAFTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:25 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.